Ask a doctor

Eyebrow Drooping After Years of Botox?

I have been getting botox injuctions for the past 2 1/2 years for my forhead and in between my eyebrows. My last injection was 2 months ago, and I am just now having eyebrow drooping. What is causing this?

Doctor Answers (7)

Eyebrow drooping after Botox

+2

Over relaxation of the frontalis muscle can happen with Botox injection at any time. There may have been a subtle change in the injection technique, dose, dilution etc. which may have cause this. It will gradually improve over the next 3 months.

 


Brookline Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

Eyelid droop and Botox

+2

I would follow up with the provider and have them assess with you, your concern over eyelid droop. If you were going to have this happen, it would be more likely to occur in the first several days after your treatment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 144 reviews

Eye brow drooping and botox

+1

For you only to notice eyebrow drooping two months after treatment would be very unusual to be related to the Botox. The peak effect of Botox is two weeks, possibly 3 to 4 weeks maximum. It may take three more months to fade but the onset of action is seen in the first week usually after two to three days. If the droop occurred two months after treatment and truly wasn't present prior to that, other causes should be ruled out. See your doctor and if no causes can be identified, then it may be that you have an unusual situation, you should avoid further mid to low forehead botox; even upper forehead Botox might induce more of a droop than you would care to see.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

You might also like...

Drooping eyelids after Botox Cosmetic

+1

Botox Cosmetic has very few side effects, and provides an extremely effective treatment for frown lines and creases in the forehead.  Unfortunately, drooping eyelids IS one of the side effects, and rare as this may be, does occur.  In my experience, I have seen drooping eyelids resulting from Botox, in only about 1% of my patients.  This side effect normally shows up about 3-4 days after the Botox administration.  While it is temporary, and shorter lasting than the results of Botox, it may continue for 4-5 weeks.  

 

The reason for drooping eyelids after Botox, is usually poor placement of the injections (too close to the muscles controlling the eyelid), or potentially an excessive amount of Botox injected to the area.  Botox can travel up to 1 inch from the injection site, especially when too much is administered.  Since Botox is a paralyzing toxin, the muscles controlling the upper eyelid may become paralyzed, as well.  This makes the eye hard to open fully. 

 

Again, this side effect of Botox normally shows itself the first 2-5 days after the injections.  Since your eyelid drooping seems to have come about close to 2 months after your injections, your case really needs to be evaluated by your physician.  This way the exact cause can be determined. 

Narin (Dr.Joe) Apisarnthanarax, MD
Houston Dermatologist
5.0 out of 5 stars 12 reviews

Eyebrow Droopy after Botox Cosmetic

+1

Botox rejuvenates the skin by relaxing the facial muscles. The eyebrow position or shape may change a bit when the muscle that lift or depress it are modified with Botox Cosmetic, or similar treatments such as Dysport. The change in shape or position of the eyebrow after Botox is temporary and typically resolves with 3 months.

 

Some dermatologists or plastic surgeons intentionally elevate the eyebrow with a specific technique, which some call the "Botox Brow Lift". For depressed or droopy eyebrows after Botox, sometimes more Botox may be required to improve the eyebrow shape. Lastly, the face continues to age with time, despite routine Botox or Dysport treatments, so cosmetic surgery may be an option.

 

Speak with your Botox specialist first. Only after a comprehensive evaluation can one help determine appropriate options

 

Best of luck.

Dr. Chaboki

 

 

Houtan Chaboki, MD
Washington DC Facial Plastic Surgeon
5.0 out of 5 stars 51 reviews

Injection technique caused eyebrow drooping

+1

Most likely the injection technique (including location, reconstitution) caused over relaxation of the frontalis (muscle of forehead), which then results in eyebrow drooping.  If this happens, it typically occurs around 2-4 days after treatment because that's when Botox takes effect.  If it occurred after two months, I would ask your doctor to examine you.  You should expect your brow position to return to pre existing position once the Botox wears off.

Kenneth Yu, MD
Fort Walton Beach Facial Plastic Surgeon

Eyebrow drooping after 2 months

+1

If you've been seeing the same injector all this time, I would follow up with him/her. Usually muscles will be affected within the first couple of weeks, not two months in. Your injector should know your muscles and where he or she injected so should be able to help you with an in-person consultation.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.